MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG VENTURE ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG VENTURE ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 9790215
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with symptoms of cervical 5/6, 6/7 disc herniation with incomplete spinal cord nerve damage involved in anterior cervical 5/6, 6/7 discectomy, c6 slotting, decompression of the spinal canal and intervertebral foramina, intervertebral bone graft fusion and internal fixation procedure.Levels implanted- c5/6.It was reported that during procedure, screw slipped.There was no delay in overall procedure time.There were no patient symptoms or complications reported as a result of this event.There were no additional surgery/treatment performed as a result of this event.Product was replaced.Product was utilized correctly according to the directions given in the ifu/labeling.Patient is alive and no injury.
 
Additional Manufacturer Narrative
H3: device evaluated summary- visual and optical inspection confirmed the female hex of the screw has been stripped.The hex edges have been rounded off and deformed.This type of damage is consistent with torsional overload.Additional information- d9, g3, h3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTURE ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key11445014
Report Number1030489-2021-00324
Device Sequence Number3191174
Product Code KWP
UDI-Device Identifier00721902989322
UDI-Public00721902989322
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042922
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9790215
Device Catalogue Number9790215
Device Lot NumberH5514083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR